Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 124, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 11, 2014, 5:34 PM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2014, 5:34 PM CDT (22:34 UTC)
- Expired
- Jul 11, 2014, 6:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Escambia County, FL, Santa Rosa County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 10.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
275
WUUS54 KMOB 112234
SVRMOB
FLC033-113-112315-
/O.NEW.KMOB.SV.W.0124.140711T2234Z-140711T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
534 PM CDT FRI JUL 11 2014
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
SOUTHWESTERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
* UNTIL 615 PM CDT
* AT 529 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 3 MILES
NORTHWEST OF PACE...OR 4 MILES NORTHWEST OF FLORIDATOWN...AND
MOVING SOUTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
PENSACOLA INTERNATIONAL AIRPORT... TIGER POINT...
PEA RIDGE... MULAT... FLORIDATOWN...
PACE... ORIOLE BEACH... GULF BREEZE...
WEST PENSACOLA...
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 9 AND 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.
&&
LAT...LON 3034 8729 3070 8730 3072 8709 3048 8704
3043 8709 3041 8703 3038 8702 3034 8719
3036 8721 3041 8709 3044 8711 3051 8710
3057 8716 3053 8718 3049 8714 3043 8717
3038 8726 3034 8727
TIME...MOT...LOC 2234Z 355DEG 20KT 3061 8718
$$2 follow-up statements
823
WWUS54 KMOB 112248
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
548 PM CDT FRI JUL 11 2014
FLC033-113-112315-
/O.CON.KMOB.SV.W.0124.000000T0000Z-140711T2315Z/
SANTA ROSA FL-ESCAMBIA FL-
548 PM CDT FRI JUL 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EAST CENTRAL ESCAMBIA AND WEST CENTRAL SANTA ROSA COUNTIES...
AT 546 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 3 MILES
NORTHEAST OF FERRY PASS...OR 3 MILES SOUTHWEST OF FLORIDATOWN...
MOVING SOUTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
PENSACOLA INTERNATIONAL AIRPORT... PEA RIDGE...
MULAT... FLORIDATOWN... PACE...
FERRY PASS... BRENT...
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 12 AND 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3047 8715 3047 8725 3069 8729 3071 8709
3050 8705 3050 8710 3051 8710 3057 8716
3053 8718
TIME...MOT...LOC 2248Z 355DEG 20KT 3053 8717
$$388
WWUS54 KMOB 112308
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
608 PM CDT FRI JUL 11 2014
FLC033-113-112318-
/O.EXP.KMOB.SV.W.0124.000000T0000Z-140711T2315Z/
SANTA ROSA FL-ESCAMBIA FL-
608 PM CDT FRI JUL 11 2014
...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE FOR
EAST CENTRAL ESCAMBIA AND WEST CENTRAL SANTA ROSA COUNTIES...
AT 604 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR EAST CENTRAL
ESCAMBIA AND WEST CENTRAL SANTA ROSA COUNTIES HAS WEAKENED TO BELOW
SEVERE LIMITS...THUS THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED
TO EXPIRE AT 615 PM CDT.
LAT...LON 3047 8715 3047 8725 3069 8729 3071 8709
3050 8705 3050 8710 3051 8710 3057 8716
3053 8718
TIME...MOT...LOC 2308Z 355DEG 20KT 3042 8716
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 4:00 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 11, 4:00 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 400 PM CDT FRI JUL 11 2014 .SHORT TERM [TONIGHT THROUGH SUNDAY]...A COMBINATION OF OUTFLOW DRIVEN ACTIVITY THAT MOVED ACROSS THE FA FROM THE NORTHWEST AND SCATTERED TSRA THAT POPPED OVER THE EASTERN HALF OF THE FA WILL DECREASE AS THE ATMOSPHERE STABILIZES WITH THE PASSING PRECIP AND SETTING SUN. DO EXPECT THE CURRENT OFFSHORE FLOW TO LIGHTEN AND WORK WITH A LIGHT SOUTHWESTERLY FLOW OVER THE CENTRAL GULF TO FORM LATE NIGHT/EARLY MORNING TSRA. THIS ACTIVITY WILL MOVE INLAND WITH THE GULF BREEZE IN THE LATE MORNING AND AFTERNOON. ALSO HAVE SOME APPROACHING SHORTWAVE ENERGY HELPING FRIDAY...SO POPS AT OR ABOVE SEASONAL...WITH TEMPS AROUND SEASONAL. /16 THE AFTERNOON WET MICROBURST RISK REMAINS MODERATE. A MID LEVEL RIDGE AXIS WILL STRETCH FROM THE ROCKY MOUNTAINS AND SOUTHERN PLAINS TO THE GULF COAST STATES SATURDAY NIGHT AND SUNDAY. A TYPICAL DIURNAL CONVECTIVE PATTERN WILL CONTINUE DURING THIS TIME FRAME AS MOISTURE AND INSTABILITY BECOME FOCUSED OVER THE OFFSHORE WATERS SATURDAY NIGHT...BEFORE ADVANCING INLAND ALONG THE SEABREEZE DURING THE DAY SUNDAY. WE WILL KEEP ISOLATED MENTION OF SHOWERS AND THUNDERSTORMS NEAR THE IMMEDIATE COAST AND OVER THE OFFSHORE WATERS SATURDAY NIGHT FOLLOWED BY ISOLATED TO SCATTERED COVERAGE OF SHOWERS AND STORMS OVER INLAND PORTIONS OF THE CWFA SUNDAY. A FEW STORMS COULD OCCASIONALLY PULSE STRONG AGAIN SUNDAY GIVEN MLCAPE VALUES OF 1500-2000 J/KG. OTHERWISE...PARTLY SUNNY SKIES SHOULD PREVAIL WITH HIGH TEMPERATURES SUNDAY VERY NEAR SEASONAL AVERAGES...NEAR 90 ALONG THE COAST AND THE LOWER TO MID 90S INLAND. CONVECTION SHOULD DECREASE IN COVERAGE AND BECOME FOCUSED FROM COASTAL AREAS TO THE OFFSHORE WATERS AGAIN SUNDAY NIGHT. LOWS SUNDAY NIGHT WILL RANGE FROM AROUND 70 TO THE MID 70S. /21 .LONG TERM [MONDAY THROUGH FRIDAY]...A BROAD LONGWAVE TROUGH WILL DEEPEN OVER THE GREAT LAKES REGION AND OHIO/TENNESSEE VALLEY REGIONS EARLY NEXT WEEK...WITH THE BASE OF THIS FEATURE EXTENDING AS FAR SOUTH AS THE CENTRAL GULF COAST REGION. TYPICAL ISOLATED TO SCATTERED STORMS ARE EXPECTED AGAIN MONDAY...BUT SHOWERS AND THUNDERSTORMS MAY BECOME MORE ENHANCED IN COVERAGE ACROSS THE FORECAST AREA TUESDAY AND WEDNESDAY AS DEEP LAYER MOISTURE INCREASES ALONG A WEAK FRONTAL BOUNDARY THAT WILL BE SAGGING SOUTHWARD INTO THE VICINITY OF MS/AL/GA TUESDAY INTO WEDNESDAY. THE PREVIOUS FORECAST LOOKED GOOD WITH POP COVERAGE BETWEEN 40-50 PERCENT ACROSS MUCH OF THE REGION TUESDAY...WITH BETTER COVERAGE BECOMING FOCUSED OVER SOUTHERN PORTIONS OF THE CWFA WEDNESDAY. A MOIST ZONAL FLOW PATTERN SHOULD THEN PERSIST INTO THE LATTER PORTION OF THE WEEK...BRINGING CONTINUED DAILY CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. TEMPERATURES MAY TREND DOWNWARD SLIGHTLY WEDNESDAY AND THURSDAY WITH THE WEAK BOUNDARY IN THE VICINITY OF THE CWFA...BUT READINGS SHOULD OTHERWISE NOT DEVIATE TOO FAR FROM SEASONAL AVERAGES. /21 && .AVIATION [18Z ISSUANCE] GENERAL VFR CONDITIONS EXPECTED AREA WIDE...WITH DIPS TO LOW END MVFR/UPPER IFR LEVELS IN ISOLATED TO SCATTERED SHRA/TSRA THIS AFTERNOON AND EVENING. /16 && .MARINE...AM EXPECTING A WEAK SYNOPTIC FLOW OVER THE NORTH-CENTRAL GULF OF MEX INTO SUNDAY...WITH A MORE ORGANIZED ONSHORE FLOW THERE AFTER AS A SURFACE RIDGE BUILDS WEST OVER THE NORTHERN GULF OF MEXICO. /16 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 71 94 72 91 73 / 20 30 20 30 20 PENSACOLA 75 91 75 90 75 / 20 30 20 30 20 DESTIN 78 87 76 89 77 / 20 40 20 30 20 EVERGREEN 72 96 71 93 71 / 20 30 20 30 10 WAYNESBORO 69 96 71 94 71 / 05 30 10 30 20 CAMDEN 71 95 70 94 71 / 10 30 10 20 10 CRESTVIEW 73 95 69 93 70 / 20 40 20 30 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 16/21
Hazardous weather outlook, Jul 11, 4:19 AM CDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 419 AM CDT FRI JUL 11 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-120930- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 419 AM CDT FRI JUL 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE AREA TODAY AND LINGER INTO THE EVENING HOURS. A FEW STRONG STORMS ARE POSSIBLE WITH FREQUENT LIGHTNING AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP PRIMARILY DURING THE AFTERNOON HOURS AND LINGER INTO THE EVENING. A FEW STRONG STORMS ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH THURSDAY. GMZ630>635-650-655-670-675-120930- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 419 AM CDT FRI JUL 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MARINE AREA. THE STRONGER STORMS WILL PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THE STRONGER STORMS WILL PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING.
In the hours before
Special weather statement, Jul 11, 12:54 PM CDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1254 PM CDT FRI JUL 11 2014 ALZ063-111900- LOWER MOBILE AL- 1254 PM CDT FRI JUL 11 2014 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MOBILE COUNTY IN SOUTHWEST ALABAMA...THROUGH 200 PM CDT... AT 1252 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF DAUPHIN ISLAND...OR 5 MILES SOUTHEAST OF CODEN. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... CENTRAL DAUPHIN ISLAND... CODEN... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. &&
Special weather statement, Jul 11, 1:35 PM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 135 PM CDT FRI JUL 11 2014 MSZ078-111915- STONE MS- 135 PM CDT FRI JUL 11 2014 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN STONE COUNTY IN SOUTHEAST MISSISSIPPI...THROUGH 215 PM CDT... AT 132 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST OF WIGGINS...OR 11 MILES WEST OF PERKINSTON...AND MOVING SOUTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... PERKINSTON... MCHENRY... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. &&
Special weather statement, Jul 11, 5:03 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 503 PM CDT FRI JUL 11 2014 ALZ052-061-MSZ076-079-112300- WASHINGTON AL-GREENE MS-UPPER MOBILE AL-GEORGE MS- 503 PM CDT FRI JUL 11 2014 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GREENE AND NORTHEASTERN GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...SOUTHWESTERN WASHINGTON AND NORTHWESTERN MOBILE COUNTIES IN SOUTHWEST ALABAMA... THROUGH 600 PM CDT... AT 458 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST OF LEAKESVILLE...OR 14 MILES WEST OF GULFCREST...AND MOVING SOUTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... LEAKESVILLE... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES. THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. &&
Special weather statement, Jul 11, 5:31 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 531 PM CDT FRI JUL 11 2014 FLZ002>004-112330- INLAND SANTA ROSA FL-COASTAL ESCAMBIA FL-SANTA ROSA FL- 531 PM CDT FRI JUL 11 2014 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SANTA ROSA AND EASTERN ESCAMBIA COUNTIES IN NORTHWEST FLORIDA...THROUGH 630 PM CDT... AT 529 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF PACE...OR 5 MILES NORTH OF FLORIDATOWN...AND MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... PENSACOLA INTERNATIONAL AIRPORT... MIDWAY... PEA RIDGE... MULAT... FLORIDATOWN... PACE... WEST PENSACOLA... PENSACOLA... MYRTLE GROVE... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 8 AND 25. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES. &&
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.